Louisiana, 2010

Damaging Wind in Louisiana, August 3, 2010

August 3, 2010 · NWS JAN · 1 event in 1 county or zone

Showers and thunderstorms developed during the afternoon and evening hours of August 3rd. Some of these storms produced damaging winds.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$3,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS JAN wrote it up.

Showers and thunderstorms developed during the afternoon and evening hours of August 3rd. Some of these storms produced damaging winds.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before the first event at Aug 3, 9:10 AM CST, 5 hours 20 minutes earlier.

Area forecast discussion, Aug 3, 9:10 AM CST, 5 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
1010 AM CDT TUE AUG 3 2010

.UPDATE...ANOTHER HOT ONE IS ON TAP AS TEMPERATURES WERE ALREADY
INTO THE LOWER 90S AT 10 AM. ONLY MINOR TWEAKS TO LOWER DEW POINTS
IN THE SW AND ADJUST TEMPERATURES DOWN A LITTLE IN THE EAST WERE
MADE THIS MORNING AS THE FORECAST WAS ON TRACK. UPDATED THE HWO TO
INCLUDE MENTION OF A FEW STRONG THUNDERSTORMS THIS AFTERNOON AND
EVENING. ISOLATED COVERAGE IS STILL EXPECTED OVER MOST OF THE AREA
THIS AFTERNOON AND EVENING WITH SCATTERED IN THE SOUTHEAST. ANY
STORM THAT DEVELOPS WILL HAVE THE POTENTIAL FOR BRIEF GUSTY WINDS
TO 50 MPH. OTHERWISE...EXCESSIVE HEAT WARNING REMAINS IN PLACE
TODAY. /22/

&&

.AVIATION...HOT WEATHER FLYING CONDS WL PERSIST FOR THE NEXT FEW
DAYS AS STRONG HI PRES REMAINS OVR THE REGION. SFC WINDS WL REMAIN
LGT...ACCOMPANIED BY CLR SKIES OVRNGT AND CU FL050-070 IN THE AFTN.
ISOLD SHWRS/TS WL BE PSBL THIS AFTN FOR ALL AREAS HOWEVER THE BEST
CHANCE WILL BE ACROSS THE S...AND STRONG WINDS/WIND SHEAR CAN BE
XPCTD INVOF THIS ACTIVITY. SIGNIFICANT MORNING FG/BR FORMATION IS
NOT XPCTD. /BK/

.PREV DISCUSSION... /ISSUED 405 AM CDT TUE AUG 3 2010/

..DANGEROUS HEAT WAVE WILL CONTINUE INTO MID WEEK WITH RECORD HIGH
TEMPERATURES POSSIBLE...

SHORT TERM...MAIN FOCUS OF THE FORECAST CONTINUES TO BE WITH THE
ONGOING HEAT WAVE AND EXCESSIVE HEAT WE HAVE BEEN EXPERIENCING
DURING THE AFTERNOON. HOWEVER...ISO AFTERNOON CONVECTION HAS BEEN
OCCURRING AS WELL AND MAKES FOR ANOTHER LAYER OF FORECAST
COMPLICATIONS.

WE REALLY CRANKED UP THE HEAT YESTERDAY AS THE ENTIRE CWA REACHED
TRIPLE DIGITS AND WE SET RECORDS AT ALL SITES THAT HAVE OFFICIAL
RECORDS. JUST AS IMPRESSIVE WAS HOW THE SFC DEWPTS HELD...WITH
VALUES AT LEAST IN THE LOWER 70S DURING PEAK HEATING. THE RESULTING
HEAT INDEX (HI) WAS VERY OPPRESSIVE WITH READINGS PEAKING BETWEEN
110-117 DEGREES! THE DRIVING FORCE OF THIS HEAT WAVE IS A STRONG
UPPER RIDGE WHICH LOOKS TO BE PEAKING TODAY. THE LOW LEVEL THERMAL
AXIS WILL REMAIN OVER MOST OF THE CWA TODAY WITH ONLY THE SE CWA
SEEING SOME MODIFICATION DUE TO INCREASING MOISTURE. THE RESULT
SHOULD BE SIMILAR TEMPS TO YESTERDAY. SOME AREAS...ESPECIALLY SE OF
THE TRACE/I-20...COULD BE SEE HIGHS PEAK A COUPLE DEGREES LESS AS
HIGHER 850MB MOISTURE LOOKS TO GET INTO THAT AREA. THAT WILL ALSO
SUPPORT A BIT MORE CLOUDS AND SLIGHTLY HIGHER PRECIP CHANCES. FOR
THE REST OF THE AREA...PERSISTENCE WILL BE THE WAY TO GO AND I
TWEAKED GUID HIGHS UP A TAD TO MATCH READINGS CLOSER TO YESTERDAY.

FOR WED...THE UPPER RIDGE WILL WEAKEN SOME AS HEIGHTS FALL A BIT AND
THE CENTER SHIFTS WESTWARD. HOWEVER...THE LOW LEVEL THERMAL AXIS
WILL STILL REMAIN...ESPECIALLY ACROSS THE N HALF OF THE CWA. AREAS
ALONG AND S OF I-20 WILL SEE MORE LOW LEVEL MOISTURE AND SLIGHTLY
LOWER 850MB TEMPS. RESULTING CONDITIONS WILL STILL BE VERY HOT. THE
N HALF OF THE AREA WILL SEE HIGHS 100-103 WHILE THE REST OF THE AREA
WILL HOLD IN THE UPPER 90S.

LOW LEVEL MOISTURE WILL REMAIN HIGH ACROSS ALL OF THE AREA TODAY AND
AGAIN ON WED. THE RESULTING HI'S WILL BE VERY HIGH TODAY WITH
READINGS PEAKING BETWEEN 110-115 DEGREES ACROSS THE ENTIRE AREA. AS
A RESULT...THE EXCESSIVE HEAT WARNING WILL REMAIN IN PLACE. WHERE
THINGS BECOME MORE COMPLICATED IS ON WED. AREAS ALONG AND S OF A
LINE FROM ST. JOE TO JACKSON TO MERIDIAN WILL A HARDER TIME
SUSTAINING HI'S AT OR ABOVE 110 DEGREES. LOCATIONS NORTH OF THAT
LINE WILL CONTINUE THE TREND OF HI'S FROM 110-115. DUE TO
THIS...WILL EXTEND THE EXCESSIVE HEAT WARN FOR THAT NORTHERN AREA
UNTIL 7 PM WED. WITH THE S PORTION FALLING SHORT OF WARNING
CRITERIA...WILL GO WITH A HEAT ADV ON WED.

AS FOR POPS/WX...THIS REMAINS THE TOUGH PORTION OF THE FORECAST. THE
REASON IS THERE DOES NOT EXIST ANY NOTICEABLE FEATURE TO HELP
DRIVE/FOCUS THE ACTIVITY. WITH THAT...MODELS KEEP STEADILY
INCREASING THE POPS ACROSS THE SE AREAS. I CAN NOT ARGUE B/C THERE
HAS BEEN SOLID CONVECTION JUST TO OUR E THE PAST COUPLE DAYS.
ADDITIONALLY...THE ACTIVITY ACROSS OUR CWA HAS INCREASED A BIT EACH
DAY AS WELL. THERE SEEMS TO BE ENOUGH MOISTURE BETWEEN 850-600 MB TO
OVERCOME THE EFFECTS OF THE RIDGE. ALSO...THERE HAS BEEN REALLY
SOLID INSTABILITY WITH TRIPLE DIGIT TEMPS AND LOWER/MID 70 DEWPTS.
WITH 850MB THETA E VALUES GETTING SLIGHTLY HIGHER TODAY AND
WED...LOOK FOR SCT STORMS OVER THE SE WITH ISO ACTIVITY ELSEWHERE.
LIKE THE PREV DAYS...ANY STORM WILL HAVE THE RISK FOR STRONG WIND
GUSTS. SOUNDINGS WILL CONTINUE TO EXHIBIT THAT INVERTED V SIGNATURE
WITH LOTS OF DCAPE AND POTENTIAL FOR EVAP COOLING BENEATH CLOUD
BASE. GUID POPS WERE PRETTY GOOD...BUT I DID INCREASE TO 20% FOR THE
I-20 AREAS TO FIT THAT SLIGHT INCREASE IN PRECIP POTENTIAL EACH
AFTERNOON. /CME/

LONG TERM...THURSDAY THROUGH MONDAY...NOT MUCH CHANGE IN THE LONG
TERM WITH CONTINUE HOT CONDITIONS WITH AN INCREASING CHANCE FOR RAIN.

BY THURSDAY WE WILL REMAIN UNDERNEATH THE UPPER RIDGE THAT HAS BEEN
CONTROLLING OUR WEATHER FOR THE PAST FEW DAYS AND BRINGING HOT
CONDITIONS AND RECORD BREAKING TEMPERATURES TO THE ARKLAMISS.
THE GOOD NEWS IS THAT THE UPPER RIDGE WILL NOT BE AS STRONG AS IT
HAS BEEN AND WILL SLOWLY BE RETROGRADING TO THE WEST. THIS SPELLS
SLIGHTLY COOLER TEMPERATURES FOR RESIDENTS ON THURSDAY...BUT NOT BY
MUCH. 925MB TEMPS WILL STILL BE 27-30C ACROSS MUCH OF THE CWA
NORTHEAST OF THE NATCHEZ TRACE. THIS WILL SPELL TEMPERATURES INTO
THE UPPER 90S AND AROUND 100. FURTHER TO THE SOUTHEAST...IT WILL
STILL BE WARM BUT GENERALLY IN THE MID 90S. WHILE TEMPS WILL BE
SLIGHTLY COOLER....MOISTURE WILL STILL BE ENOUGH TO CREATE MUGGY
CONDITIONS. AT THIS POINT...IT LOOKS LIKE LOCATIONS NORTH OF
I-20...FROM ABOUT WINNSBORO TO VICKSBURG AND NORTHEAST TO ABOUT
COLUMBUS WOULD STILL SEE SOME OF THE HIGHER HEAT INDICES AND THIS IS
WHERE AN EXCESSIVE HEAT WARNING MAY NEED TO CONTINUE. POINTS FURTHER
SOUTH OF THIS WILL STILL SEE HEAT INDICES IN THE 105 TO 110 RANGE
AND A HEAT ADVISORY WILL LIKELY BE NEEDED DURING THIS TIME AS WELL.
ANOTHER BRIGHT SPOT IS THAT WITH ENOUGH MOISTURE AROUND...WE COULD
START TO SEE A SLIGHT CHANCE OF SOME AFTERNOON SHOWERS AND STORMS
THAT MAY HELP TO ALLEVIATE SOME OF THE HOT CONDITIONS WITH THE
BETTER CHANCES FOCUSED IN THE SOUTH AND EAST.

HEADING INTO FRIDAY...MODELS CONTINUE TO BE IN GOOD AGREEMENT
OF AN UPPER TROUGH/LOW OVER CENTRAL CANADA DEVELOPING AND BEGINNING
TO DIG FURTHER SOUTH. WHILE THIS OCCURS THE UPPER RIDGE CONTINUES TO
RETROGRADE TO THE WEST WITH ANOTHER RIDGE FURTHER EAST OVER THE
ATLANTIC. AS THE LOW MOVES TO THE EAST....THIS SHOULD SEND A FRONT
TOWARD THE REGION AND INTO SOME PORTIONS OF THE CWA BY FRIDAY INTO
THE WEEKEND. THE GFS...WHICH HAD BEEN A LITTLE FASTER IN BRINGING
THE FRONT IN AND THROUGH THE CWA...HAS COME INTO MUCH BETTER
ALIGNMENT WITH THE ECMWF. BOTH MODELS BRING THE FRONT THROUGH ON
FRIDAY BUT THEY ALSO DONT PUSH IT ALL THE WAY THROUGH THE CWA. BOTH
MODELS STALL THE FRONT GENERALLY IN THE INTERSTATE 20 CORRIDOR. IT
WILL BE THIS FEATURE THAT SHOULD...IN COMBINATION WITH ABUNDANT
MOISTURE OVER THE AREA...BE THE FOCUS FOR INCREASED RAIN CHANCES
FRIDAY INTO SATURDAY. IT WOULD NOT BE OUT OF THE QUESTION FOR SOME
OF THE ACTIVITY TO LINGER INTO THE OVERNIGHT HOURS AND HAVE LEFT IN
SHOWER WORDING TO ACCOUNT FOR THIS POSSIBILITY.

IN ADDITION TO SOME INCREASED RAIN CHANCES...THE STALLED
BOUNDARY...AND ADDITIONAL CLOUD COVER WILL ALSO LEAD TO SLIGHTLY
COOLER TEMPS...BUT STILL GENERALLY IN THE MID 90S. PREVIOUS MODEL
RUNS HINTED AT THE POSSIBILITY OF SLIGHTLY DRIER AIR FILTERING IN
BEHIND THE BOUNDARY...BUT THIS DOES NOT LOOK TO BE THE CASE
TONIGHT.

AT THE END OF THE WEEKEND AND INTO THE BEGINNING OF NEXT WEEK...IT
LOOKS LIKE THE UPPER RIDGE WILL ONCE AGAIN SLOWLY EXPAND EASTWARD
FROM TEXAS ACROSS THE REGION WITH HEIGHTS REACHING 595DM. THIS WILL
LIMIT OUR RAIN CHANCES AND ALLOW TEMPERATURES TO SLOWLY CLIMB BACK
INTO THE MID TO UPPER 90S. AT THIS TIME...500MB HEIGHTS DO NOT REACH
THE VALUES CURRENTLY SEEN IN THIS HOT SPELL....WHICH WOULD SUGGEST
THAT TRIPLE DIGITS AND HIGHER SHOULD BE KEPT AWAY THROUGH MID WEEK
NEXT WEEK. THIS WOULD BE ADDITIONALLY HAMPERED WITH WHATEVER SOIL
MOISTURE WE CAN SCROUNGE EARLY IN THE WEEKEND. ON A SIDE
NOTE...MODELS CONTINUE TO AGREE IN THE TRACK OF NEWLY FORMED
TROPICAL STORM COLIN AND KEEP IT RECURVING IN THE ATLANTIC THROUGH
THE WEEKEND. /28/

CLIMATE...THE AREA REMAINS IN THE MIDDLE OF A HEAT WAVE AND VERY HOT
CONDITIONS WILL CONTINUE ACROSS THE REGION FOR A FEW MORE DAYS. MORE
RECORD HIGH WERE BROKEN ON MONDAY WITH ADDITIONAL RECORDS POSSIBLY
FALLING BETWEEN TODAY AND WEDNESDAY. BELOW IS A TABLE THAT LISTS THE
NEW RECORDS FROM PREV DAYS ALONG WITH RECORDS HIGHS AND FORECAST
VALUES THROUGH WEDNESDAY...AUG 4TH.

DATE: 8/1 SUNDAY    ** NEW RECORDS **
   SITE      MAX TEMP    OLD RECORD
   GLH       104         103 (1980)
   GWO       101          99 (1986)
   TVR       102         102 (1986)

DATE: 8/2 MONDAY    ** NEW RECORDS **
   SITE      MAX TEMP    OLD RECORD
   GLH       104         103 (2008)
   GWO       103          98 (2008)
   HBG       103          98 (1998)
   JAN       105         102 (1947)
   MEI       102         102 (1999)
   TVR       103         100 (1952)

DATE: 8/3 TUESDAY
   SITE        RECORD      FORECAST
   GLH       103 (1930)       104
   GWO       100 (1987)       103
   HBG        99 (1999)       101
   JAN       103 (1952)       103
   MEI       100 (1954)       101
   TVR        99 (1954)       103

DATE: 8/4 WEDNESDAY
   SITE        RECORD      FORECAST
   GLH       103 (1924)       102
   GWO       102 (1964)       102
   HBG       101 (1951)        98
   JAN       102 (1897)       100
   MEI       101 (1981)        99
   TVR        98 (2006)       100

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON      103  77 100  78 /  18  13  19  18
MERIDIAN     101  75  99  75 /  19  12  21  17
VICKSBURG    104  77 100  76 /  13  12  15  18
HATTIESBURG  101  78  98  77 /  37  15  39  16
NATCHEZ      100  77  98  76 /  20  14  22  18
GREENVILLE   105  78 102  78 /   7   8  10  23
GREENWOOD    104  77 102  77 /   8   9  11  22

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...EXCESSIVE HEAT WARNING UNTIL 7 PM CDT WEDNESDAY FOR MSZ018-019-
     025>042-047.

     EXCESSIVE HEAT WARNING UNTIL 7 AM CDT WEDNESDAY FOR MSZ043>046-
     048>066-072>074.

     HEAT ADVISORY FROM 7 AM TO 7 PM CDT WEDNESDAY FOR MSZ043>046-
     048>066-072>074.

LA...EXCESSIVE HEAT WARNING UNTIL 7 PM CDT WEDNESDAY FOR LAZ007>009-
     015-016-023.

     EXCESSIVE HEAT WARNING UNTIL 7 AM CDT WEDNESDAY FOR LAZ024>026.

     HEAT ADVISORY FROM 7 AM TO 7 PM CDT WEDNESDAY FOR LAZ024>026.

AR...EXCESSIVE HEAT WARNING UNTIL 7 PM CDT WEDNESDAY FOR ARZ074-075.

&&

22/BK/CME/28
Hazardous weather outlook, Aug 3, 2:05 PM CST, 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
305 PM CDT TUE AUG 3 2010

ARZ074-075-LAZ007>009-015-016-023-MSZ018-019-025>052-042015-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL-
MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-WASHINGTON-
HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-
MADISON MS-LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN-SCOTT-NEWTON-
LAUDERDALE-
305 PM CDT TUE AUG 3 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS.

.DAY ONE...TONIGHT AND WEDNESDAY

VERY HOT CONDITIONS WILL OCCUR AGAIN ON WEDNESDAY ITH HIGHS RANGING
FROM 100 TO 104 DEGREES. THE COMBINATION OF VERY HOT TEMPERATURES AND
HIGH HUMIDITY WILL RESULT IN EXCESSIVE HEAT INDICES FROM 110 TO 115
DEGREES DURING THE AFTERNOON. AN EXCESSIVE HEAT WARNING IS IN EFFECT
THROUGH WEDNESDAY.

IN ADDITION...STRONG THUNDERSTORMS CAPABLE OF PRODUCING WIND GUSTS
UP TO 50 MPH WILL BE POSSIBLE IN THE AFTERNOON AND EVENING HOURS. AN
ISOLATED SEVERE THUNDERSTORM PRODUCING WIND GUSTS UP TO 60 MPH CANNOT
BE RULED OUT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH MONDAY

HOT AND HUMID CONDITIONS WILL CONTINUE INTO THURSDAY AS HIGHS CLIMB
TO BETWEEN 99 AND 101 DEGREES...AND HEAT INDICES RISE TO BETWEEN 108
AND 112 DEGREES IN THE AFTERNOON. A HEAT ADVISORY IS IN EFFECT FOR
THURSDAY.

THE HOT AND HUMID CONDITIONS ARE EXPECTED TO LINGER INTO THE WEEKEND...
AND HEAT ADVISORIES OR WARNINGS MAY BECOME NEEDED.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT MONDAY.

LAZ024>026-MSZ053>066-072>074-042015-
CATAHOULA-TENSAS-CONCORDIA-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-
CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE-
JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
305 PM CDT TUE AUG 3 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS.

.DAY ONE...TONIGHT AND WEDNESDAY

VERY HOT CONDITIONS WILL OCCUR AGAIN ON WEDNESDAY WITH HIGHS RANGING
FROM 99 TO 101 DEGREES. THE COMBINATION OF VERY HOT TEMPERATURES AND
HIGH HUMIDITY WILL RESULT IN EXCESSIVE HEAT INDICES FROM 110 TO 112
DEGREES DURING THE AFTERNOON. A HEAT ADVISORY IS IN EFFECT FOR
WEDNESDAY.

IN ADDITION...STRONG THUNDERSTORMS CAPABLE OF PRODUCING WIND GUSTS
UP TO 50 MPH WILL BE POSSIBLE IN THE AFTERNOON AND EVENING HOURS. AN
ISOLATED SEVERE THUNDERSTORM PRODUCING WIND GUSTS UP TO 60 MPH CANNOT
BE RULED OUT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH MONDAY

HOT AND HUMID CONDITIONS WILL CONTINUE INTO THURSDAY AS HIGHS CLIMB
TO BETWEEN 98 AND 100 DEGREES...AND HEAT INDICES RISE TO BETWEEN 108
AND 110 DEGREES IN THE AFTERNOON. A HEAT ADVISORY IS IN EFFECT FOR
THURSDAY AS WELL.

THE HOT AND HUMID CONDITIONS ARE EXPECTED TO LINGER INTO THE WEEKEND...
AND HEAT ADVISORIES OR WARNINGS MAY BECOME NEEDED.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT MONDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

BK

In the hours before

Special weather statement, Aug 3, 12:57 PM CST, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
157 PM CDT TUE AUG 3 2010

MSZ054-031930-
COPIAH MS-
157 PM CDT TUE AUG 3 2010

A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS
LOCATED 4 MILES SOUTHWEST OF MARTINSVILLE AT 158 PM CDT...MOVING WEST
AT 5 MPH.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN SOUTH CENTRAL COPIAH COUNTY SHOULD MONITOR THIS STORM
CLOSELY.

BK
Special weather statement, Aug 3, 1:06 PM CST, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
206 PM CDT TUE AUG 3 2010

MSZ029-030-033-031935-
CLAY MS-WEBSTER MS-OKTIBBEHA MS-
206 PM CDT TUE AUG 3 2010

A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS
LOCATED 4 MILES EAST OF CUMBERLAND AT 206 PM CDT...MOVING SOUTHWEST
AT 10 MPH.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN NORTHWESTERN OKTIBBEHA...NORTHEASTERN WEBSTER AND WEST
CENTRAL CLAY COUNTIES SHOULD MONITOR THIS STORM CLOSELY.

BK
Special weather statement, Aug 3, 1:21 PM CST, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
221 PM CDT TUE AUG 3 2010

MSZ054-032005-
COPIAH MS-
221 PM CDT TUE AUG 3 2010

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA SIZE HAIL AND 40 TO
50 MPH WINDS WAS LOCATED 5 MILES SOUTHWEST OF GLANCY AT 221 PM CDT.
THE STORM WAS NEARLY STATIONARY.

PEOPLE IN SOUTHWESTERN COPIAH COUNTY SHOULD MONITOR THIS STORM
CLOSELY.

DHB
Special weather statement, Aug 3, 1:39 PM CST, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
239 PM CDT TUE AUG 3 2010

MSZ059-032010-
JEFFERSON MS-
239 PM CDT TUE AUG 3 2010

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA SIZE HAIL AND 40 TO
50 MPH WINDS WAS LOCATED OVER UNION CHURCH AT 239 PM CDT. THE STORM
WAS NEARLY STATIONARY.

PEOPLE IN SOUTHEASTERN JEFFERSON COUNTY SHOULD MONITOR THIS STORM
CLOSELY.

DHB
Special weather statement, Aug 3, 1:48 PM CST, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
248 PM CDT TUE AUG 3 2010

MSZ062-032020-
LINCOLN MS-
248 PM CDT TUE AUG 3 2010

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA SIZE HAIL AND 40 TO
50 MPH WINDS WAS LOCATED 3 MILES NORTH OF LOYD STAR AT 248 PM CDT.
THE STORM WAS NEARLY STATIONARY.

PEOPLE IN CENTRAL LINCOLN COUNTY SHOULD MONITOR THIS STORM CLOSELY.

DHB
Special weather statement, Aug 3, 1:51 PM CST, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
251 PM CDT TUE AUG 3 2010

LAZ007-015-032020-
MOREHOUSE LA-RICHLAND LA-
251 PM CDT TUE AUG 3 2010

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA SIZE HAIL AND 40 TO
50 MPH WINDS WAS LOCATED 9 MILES NORTH OF RAYVILLE AT 251 PM CDT.
THE STORM WAS NEARLY STATIONARY.

PEOPLE IN CENTRAL RICHLAND AND SOUTH CENTRAL MOREHOUSE PARISHES
SHOULD MONITOR THIS STORM CLOSELY.

DHB

The radar

The Shreveport radar (KSHV), 186 km away, was scanning. The volume nearest the first event began at 20:30 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Morehouse

When
August 3, 2:30 PM CST
Where
Morehouse County, 1.5 mi SSE of Wardville
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
Emergency Manager
Coordinates
32.850, -91.910

Two trees and a number of large limbs were down. One house had the back awning blown over the house into the front yard.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Louisiana in 2010Every state in 2010This day in weather historyWarnings in Louisiana, August 2010

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 249033.